Strong Wind, Berks
- When
- March 2, 7:00 AM EST to 11:00 PM EST
- Where
- Berks forecast zone
- Measured
- 32 kt (37 mph) measured gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.416, -75.926 (the zone’s center; the record gives no point)
Gusty northwest winds circulating around an intense low pressure system over the Canadian Maritimes caused power outages in Ruscombmanor and Oley Townships. m.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Gusty northwest winds circulating around an intense low pressure system over the Canadian Maritimes caused power outages in Ruscombmanor and Oley Townships. About 3,000 homes and businesses lost power between 4 p.m. and 1030 p.m. EST. The peak wind gust at the Reading Regional Airport was 37 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 2, 3:10 AM EST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
310 AM EST WED MAR 2 2005
.SHORT TERM (TODAY THROUGH THURSDAY)...
THE DEEP UPPER TROUGH OVER THE NORTHEAST US WILL KEEP COLD CYCLONIC
FLOW OVER THE REGION. THIS FLOW WILL KEEP SCATTERED FLURRIES OVER
THE REGION THROUGH THIS EVENING. AN EMBEDDED SHORT WAVE WILL MOVE
THROUGH THE AREA LATE THIS AFTN/THIS EVENING AND COULD CAUSE SOME
MORE SNOW SHOWERS. HOWEVER, MODEL SOUNDINGS, ALTHOUGH MOIST, SHOW AN
INVERSION ALOFT THAT SEPARATES THE BOUNDARY LAYER FROM THE MOISTURE
ALOFT. THIS MEANS, DEEPER CONVECTION SHOULD NOT OCCUR AND WIDESPREAD
SNOW SHOWERS SHOULD NOT DEVELOP. THIS ALSO EXPLAINS THE LOW POPS
FROM THE GUIDANCE.
BEHIND THE SHORT WAVE IS SOME DRYING. THIS SHOULD END THE FLURRIES
ACROSS ALL BUT THE NORTHERN ZONES.
LOOKING AT THE 1000-850 THICKNESSES, AN ARCTIC FRONT/TROUGH SEEMS TO
BE ALIGNED WITH THE UPPER SHORT WAVE. THIS MEANS COLDER TEMPERATURES
THAN WE HAD EVEN YESTERDAY. THE FRH DATA ALSO SUGGESTS THIS WITH THE
LOWER LEVELS FORECAST TO DROP A BIT MORE. WITH LOTS OF MOISTURE IN
THE SOUNDINGS, ANY HEATING IF IT OCCURS WILL JUST GO INTO FORMING
CLOUDS AND FLURRIES.
ON THURSDAY, ALTHOUGH IT IS DRIER, THE LOWER LEVELS ARE QUITE COLD
BUT THIS WILL BE BALANCED SOME BY THE EARLY MARCH SUN WHICH SHOULD
KEEP THURSDAYS HIGHS SIMILAR TO TODAY.
&&
.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...
A BLOCKING PATTERN IS FORECAST TO CONTINUE WITH CYCLONIC FLOW ALFT
AND DEEP TROUGHING IN THE EAST, MEANING BELOW NORMAL TEMPERATURES
CONTINUING. ALTHOUGH SOME SHORTWAVES AND WEAK LOWS WILL MOVE THROUGH
THE REGION, TIMING THEM THIS FAR OUT IS DIFFICULT. THEREFORE, NO
CHANGES WILL BE MADE TO THE PREVIOUS FORECAST.
&&
.AVIATION...
COLD CYCLONIC LOW LEVEL FLOW, MOISTURE AND DRY ADIABATIC SOUNDINGS
UP TO ABOUT H8 SPELL CLOUDS AND SOME -SHSN IN THE TAFS. WENT WITH
VFR/OCLN MVFR CONDITIONS. THEN LATER THIS AFTERNOON INTO THIS
EVENING WE HAVE ANOTHER MID LEVEL IMPULSE TO BOOT. PERHAPS IT WAS AN
ERROR TO MAKE THE WINDS WSW AND DECREASE THE SPEEDS A BIT FROM
TODAYS BRISK DAYTIME VALUES AS THE IMPULSE APPROACHES, BUT WILL
STAND WITH THAT FOR NOW. BY AROUND 06Z, CIGS SHOULD AT LEAST START
TO RISE, AND WINDS, IF THEY DID BACK AND DIMINISH A LITTLE, SHOULD
VEER AND INCREASE AGAIN.
&&
.MARINE...
WE WILL CONTINUE THE GALE WARNING FOR THE COASTAL WATERS FOR GUSTS
TO 35 KT TONIGHT INTO TONIGHT, AND WE WILL RAISE THEM FOR THE LOWER
BAY. DID NOT GET FANCY WITH WINDS BACKING AND DIMINISHING THIS
AFTERNOON IN THE CWF AS DID IN THE TAFS. IT STILL APPEARS THAT WINDS
SHOULD LESSEN A BIT AS HIGH PRESSURE BUILDS TO OUR SOUTH LATER THIS
WEEK. WAVE HEIGHT FORECAST HOLDING TOUGH SO FAR AND SO WENT WITH
CONTINUITY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING FROM SANDY HOOK NJ TO FENWICK ISLAND DE AND
FOR LOWER DE BAY ZONES ANZ431-450>455.
SMALL CRAFT ADVISORY FOR DELAWARE BAY ZONES ANZ430.
&&
SHORT TERM...RNS.
LONG TERM...RNS.
AVIATION...MPD.
MARINE...MPD.HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 351 AM EST WED MAR 2 2005 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-021200- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 351 AM EST WED MAR 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME ALTHOUGH THERE WILL BE SCATTERED FLURRIES AND SOME SNOW SHOWERS THROUGH THIS EVENING. AT WORST, A DUSTING OF SNOW IS POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS FORECAST AT THIS TIME. .SPOTTER INFORMATION STATEMENT...
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 349 AM EST WED MAR 2 2005 DEZ001-MDZ008-NJZ009-010-012>023-025>027-PAZ060-067>071-021200- ATLANTIC NJ-BERKS PA-BUCKS PA-CAMDEN NJ-CAPE MAY NJ-CECIL MD- CHESTER PA-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ- DELAWARE PA-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-MERCER NJ- MIDDLESEX NJ-MONTGOMERY PA-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ- OCEAN NJ-PHILADELPHIA PA-SALEM NJ-SOMERSET NJ- SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ATLANTIC CITY...CAMDEN...NEW BRUNSWICK... NEWARK...PERTH AMBOY...PHILADELPHIA...READING...TRENTON... VINELAND AND WILMINGTON 349 AM EST WED MAR 2 2005 ...SCATTERED FLURRIES AND SNOW SHOWERS EARLY THIS MORNING COULD CAUSE SOME SLIPPERY SPOTS... AN AREA OF FLURRIES AND SCATTERED SNOW SHOWERS WILL MOVE THROUGH THE REGION EARLY THIS MORNING. ALTHOUGH ACCUMULATING SNOW IS UNLIKELY, SOME AREAS WILL GET A DUSTING OF SNOW. THE SNOW SHOWERS AND FLURRIES SHOULD TAPER OFF BY 700 AM. BLACK ICE COULD FORM ON ROADWAYS AS VEHICLES DRIVE THROUGH THE LIGHT SNOW. THE LIGHT SNOW WOULD INITIALLY MELT DUE TO THE VEHICLE, BUT REFREEZE INTO BLACK ICE BECAUSE TEMPERATURES ARE BELOW FREEZING. ALL MOTORISTS SHOULD BE WARY FOR SLIPPERY CONDITIONS AND TAKE APPROPRIATE ACTION. STAUBER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 646 AM EST WED MAR 2 2005 DEZ001-MDZ008-NJZ001-007>010-012>027-PAZ054-055-060>062-067>071- 021500- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CECIL MD-CHESTER PA-COASTAL ATLANTIC NJ- COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-EASTERN MONMOUTH NJ- GLOUCESTER NJ-HUNTERDON NJ-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-SALEM NJ- SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-WARREN NJ- WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...NEW BRUNSWICK...NEWARK...PERTH AMBOY...PHILADELPHIA... READING...TRENTON...VINELAND AND WILMINGTON 646 AM EST WED MAR 2 2005 ...AREAS OF BLACK ICE AND FLURRIES AND SCATTERED SNOW SHOWERS THIS MORNING WILL CAUSE SOME SLIPPERY SPOTS... AN AREA OF FLURRIES AND SCATTERED SNOW SHOWERS WILL MOVE THROUGH MUCH OF THE REGION THROUGH THE FIRST PART OF THE MORNING. SOME LOCATIONS, MAINLY IN NEW JERSEY SOUTH OF TRENTON, WILL SEE A DUSTING OF SNOW. THE SNOW SHOWERS AND FLURRIES WILL GRADUALLY DIMINISH THROUGH THE MORNING. ALSO, BLACK ICE HAS FORMED ON SOME ROADWAYS. ALL MOTORISTS SHOULD BE WARY FOR SLIPPERY CONDITIONS. LEAVE EXTRA TIME FOR YOUR COMMUTE THIS MORNING, DRIVE SLOWLY AND LEAVE SOME DISTANCE BETWEEN YOURSELF AND OTHERS. RNS/MPD
The national radar mosaic for the moment the first event began.
1 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439552.